Alert archive / West Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 35, NWS Charleston, WV

July 19, 20134 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this flash flood warning at Jul 19, 2013, 3:24 PM EDT for 4 counties in West Virginia; Washington County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2013, 3:24 PM EDT (19:24 UTC)
Expired
Jul 19, 2013, 6:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Washington County, OH, Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Pittsburgh radar (KPBZ), 128 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:00 PM EDTFLASH FLOOD4 Sw Middlebourne, WVSTEWART RUN IS FLOODING COUNTY ROAD 10 OVER 2 AND HAS WASHED OUT A SECTION OF THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1582 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WGUS51 KRLX 191924
FFWRLX
OHC167-WVC017-073-085-095-192230-
/O.NEW.KRLX.FF.W.0035.130719T1924Z-130719T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL DODDRIDGE COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTH CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  EAST CENTRAL WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 630 PM EDT

* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.  RADAR 
  ESTIMATES AS MUCH AS 2 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED
  AREA SINCE 230 PM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SISTERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3950 8073 3948 8071 3948 8067 3947 8064
      3934 8066 3931 8125 3957 8126 3957 8103
      3955 8103 3957 8100 3958 8082

$$

09
2 follow-up statements
344 
WGUS71 KRLX 192009
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT FRI JUL 19 2013

OHC167-WVC017-073-085-095-192230-
/O.CON.KRLX.FF.W.0035.000000T0000Z-130719T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-DODDRIDGE WV-TYLER WV-RITCHIE WV-
409 PM EDT FRI JUL 19 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTH
CENTRAL RITCHIE...TYLER...NORTH CENTRAL DODDRIDGE...PLEASANTS AND
EAST CENTRAL WASHINGTON COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN THAT PROMPTED THE WARNING HAD MOVED NORTHEAST OF THE 
WARNED AREA AND WEAKENED.  HOWEVER...ADDITIONAL THUNDERSTORMS WILL 
VERY HEAVY RAIN WILL BE MOVING BACK INTO THE AREA BY 445 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLEBOURNE
AND SISTERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3950 8073 3948 8071 3948 8067 3947 8064
      3934 8066 3931 8125 3957 8126 3957 8103
      3955 8103 3957 8100 3958 8082

$$

09
883 
WGUS71 KRLX 192222
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT FRI JUL 19 2013

OHC167-WVC017-073-085-095-192231-
/O.EXP.KRLX.FF.W.0035.000000T0000Z-130719T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON OH-PLEASANTS WV-DODDRIDGE WV-TYLER WV-RITCHIE WV-
622 PM EDT FRI JUL 19 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR NORTH
CENTRAL RITCHIE...TYLER...NORTH CENTRAL DODDRIDGE...PLEASANTS AND
EAST CENTRAL WASHINGTON COUNTIES...

LIGHT TO SPOTTY MODERATE RAIN CONTINUES ACROSS THE WARNING AREA.  
HOWEVER...HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH 
FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS 
AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD 
THREAT.

WE WILL CONTINUE TO MONITOR THE AREA.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3950 8073 3948 8071 3948 8067 3947 8064
      3934 8066 3931 8125 3957 8126 3957 8103
      3955 8103 3957 8100 3958 8082

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:05 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 19, 2:05 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT FRI JUL 19 2013

.SYNOPSIS...
UPPER HIGH PRESSURE DISSIPATING AS UPPER TROUGH APPROACHES GREAT
LAKES. A COLD FRONT SAGS SLOWLY SOUTHWARD INTO THE AREA THIS
WEEKEND...AND LIFTS BACK NORTH AS A WARM FRONT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
SCATTERED CONVECTION ONGOING ACROSS ENTIRE CWA. APPEARS TO BE JUST
AHEAD OF VORT MAX IN EASTERN KY PER WATER VAPOR IMAGERY. EXPECT
VORT MAX TO MOVE ACROSS LATE THIS AFTERNOON AND EVENING...AND
SHOULD SEE DECREASING CONVECTION AS WE HEAD AFTER SUNSET WITH
LOSS OF HEATING AND VORT MAX MOVING OUT TO THE NORTHEAST.

ELONGATED LINEAR VORT MAX...WELL AHEAD OF THE COLD FRONT...WILL
MOVE INTO FORECAST AREA FROM NW TOMORROW. ENTERING NW CWA 12Z-15Z
AND THEN RUNNING FROM ABOUT HTS-EKN BY END OF NEAR TERM AT 00Z
SUN. TIED LIKELY POPS TO THIS TIME/AREA TREND AS WELL. ALSO
INCLUDED HEAVY RAIN MENTION WITH LIKELY POPS. THINK WE WILL BE ON
THE SOUTHERN FRINGE OF ANY ORGANIZED SEVERE THREAT. BEST CHANCE
FOR ANY ORGANIZED SEVERE WEATHER WOULD BE A COMPLEX THAT FORMS
ALONG THE FRONT TO OUR NW AND THEN ARRIVES INTO OUR SE OHIO
COUNTIES IN THE EVENING WITH DAMAGING WINDS THE MOST LIKELY THREAT.
HOWEVER AS HEIGHTS AND FREEZING LEVELS DROP A BIT...LOCAL
DOWNPOURS...GUSTY WINDS AND SMALL HAIL POSSIBLE IN ANY STRONGER
CELLS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE HIGH THAT HAS BEEN OVER THE FORECAST AREA FOR THE LAST WEEK
FINALLY GETS MOVED OUT OF THE WAY AS THE MUCH TALKED ABOUT FRONT
MOVES SOUTH FROM THE GREAT LAKES ON SATURDAY.  AS THE FRONT MOVES
SOUTH SATURDAY NIGHT INTO SUNDAY IT STALLS ACROSS THE AREA AND WILL
INFLUENCE THE WEATHER THROUGH THE SHORT TERM PERIOD.  POPS INCREASE
BY SATURDAY NIGHT WITH LIKELY ACROSS MOST OF THE FORECAST AREA
OVERNIGHT INTO SUNDAY.  SOME STORMS ON SATURDAY COULD BE STRONG TO
SEVERE ACROSS THE OHIO VALLEY...WITH THE MAIN THREAT BEING GUSTY
WINDS AND MARGINAL LARGE HAIL.  WITH THE STALLED FRONTAL BOUNDARY
ACROSS THE AREA RAIN CHANCES CONTINUE FOR SUNDAY AND MONDAY.
FOCUSED THE BETTER CHANCE ACROSS THE SOUTHERN COAL FIELDS AND
VIRGINIA COUNTIES.  THIS COULD CHANGE DEPENDING UPON WHERE THE FRONT
ACTUALLY STALLS.

TEMPERATURES REMAIN WARM AT LEAST THROUGH SATURDAY...WITH HIGH DEW
POINTS...SO HEAT CONCERNS WILL CONTINUE.  WITH THE FRONT ACROSS THE
AREA ON SUNDAY THE TEMPERATURES DROP ENOUGH FOR THE HEAT TO NOT BE
AS MUCH OF A CONCERN.

.LONG TERM /TUESDAY THROUGH FRIDAY/...
UNSETTLED WEATHER CONTINUES.  THE STALLED FRONTAL BOUNDARY WILL
PROVIDE A FOCUSING MECHANISM THROUGH TUESDAY FOR SEVERAL SHORT
WAVES.  THEN IT LOOKS LIKE ANOTHER FRONT COULD COME ACROSS THE AREA
TUESDAY NIGHT OR WEDNESDAY.  THERE COULD BE SOME BRIEF DRYING ON
THURSDAY FROM THE WEST...WITH A POSSIBLE STRONGER SYSTEM FOR NEXT
WEEKEND.

TEMPERATURES LOOK TO BE AROUND NORMAL THROUGH THE LONG TERM.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
UNSETTLED WEATHER CONTINUES.  THE STALLED FRONTAL BOUNDARY WILL
PROVIDE A FOCUSING MECHANISM THROUGH TUESDAY FOR SEVERAL SHORT
WAVES.  THEN IT LOOKS LIKE ANOTHER FRONT COULD COME ACROSS THE AREA
TUESDAY NIGHT OR WEDNESDAY.  THERE COULD BE SOME BRIEF DRYING ON
THURSDAY FROM THE WEST...WITH A POSSIBLE STRONGER SYSTEM FOR NEXT
WEEKEND.

TEMPERATURES LOOK TO BE AROUND NORMAL THROUGH THE LONG TERM.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
SCATTERED CONVECTION ONGOING ACROSS ENTIRE CWA...AND TEMPOS WILL
BE NEEDED SHOULD CELLS APPROACH ANY TAF SITE. OUTSIDE OF
CONVECTION...HAVE HAZY CONDITIONS SO WILL MENTION THAT AS WELL
AREA WIDE. CONVECTION SHOULD DECREASE LATE THIS EVENING...AND WITH
MOISTURE REMAINING EXPECT FOG TO FORM AGAIN TONIGHT.
HOWEVER...WITH SOME ADDITIONAL CLOUD COVER MAY NOT BE AS
DENSE...ESPECIALLY AT WESTERN SITES LIKE HTS AND PKB. WITH THAT
SAID...ANYWHERE RAIN FALLS THIS EVENING WILL HAVE BETTER CHANCE OF FOG.

RETURN TO VFR EXPECTED AS FOG DISSIPATES 12Z-13Z...BUT CONVECTION
WILL DEVELOP AGAIN THROUGH THE MORNING WITH MVFR/IFR POSSIBLE IN
VICINITY OF CONVECTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: DENSITY AND TIMING OF FOG MAY VARY TONIGHT.
TIMING OF CONVECTION MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 18Z SATURDAY...
IFR POSSIBLE IN ANY CONVECTION. IFR ALSO POSSIBLE IN LOW CEILINGS
EACH MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...FB/MZ
NEAR TERM...MZ
SHORT TERM...FB
LONG TERM...JM
AVIATION...MZ
Hazardous weather outlook, Jul 19, 2:14 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT FRI JUL 19 2013

KYZ102-103-105-WVZ005-006-013>016-018-024>030-201815-
CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-ROANE-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
214 PM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH
OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY
RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>040-046-047-201815-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
214 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY NIGHT. THESE SHOWERS AND STORMS MAY BE CAPABLE OF HEAVY
RAINFALL AS WELL AS STRONG WIND GUSTS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-031-032-
201815-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
214 PM EDT FRI JUL 19 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SHOULD
REPETITIVE CELLS MOVE OVER THE SAME LOCALIZED AREA...FLOODING
CONCERNS MAY DEVELOP ON SMALL CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER SATURDAY INTO SATURDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL.

ADDITIONAL PRECIPITATION IS EXPECTED THROUGH MONDAY NIGHT...TRENDS
WILL NEED TO BE MONITORED FOR POTENTIAL FLOOD CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 1:10 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 PM EDT FRI JUL 19 2013

WVZ016-018>020-027>032-039-040-191800-
BARBOUR WV-BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-GILMER WV-
HARRISON WV-LEWIS WV-RITCHIE WV-ROANE WV-TAYLOR WV-UPSHUR WV-
110 PM EDT FRI JUL 19 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT BRAXTON...
CALHOUN...DODDRIDGE...GILMER...HARRISON...LEWIS...NORTH CENTRAL
CLAY...NORTHWESTERN UPSHUR...ROANE...SOUTHEASTERN RITCHIE...TAYLOR
AND WEST CENTRAL BARBOUR COUNTIES...

AT 105 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 7 MILES SOUTHWEST OF MANNINGTON TO 7 MILES NORTH OF
GLENVILLE TO 18 MILES NORTHEAST OF CHARLESTON...MOVING EAST AT 20
MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE THUNDERSTORMS WILL BE NEAR STUMPTOWN...AND ORMA AROUND 115
PM...LINN...TARIFF...NORMANTOWN...AND GLENVILLE AROUND 120 PM...WOLF
SUMMIT...ALUM BRIDGE...BALDWIN AND LEFT HAND AROUND 125 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
24 AND 129.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3903 8022 3854 8068 3854 8076 3856 8078
      3854 8082 3855 8148 3858 8151 3864 8153
      3911 8087 3945 8062 3944 8053 3947 8047
      3944 8028 3940 8020 3941 8011 3939 8009
      3946 7994 3944 7989

06
Special weather statement, Jul 19, 1:57 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT FRI JUL 19 2013

WVZ027-028-030>032-038>040-047-191845-
BARBOUR WV-BRAXTON WV-CLAY WV-HARRISON WV-LEWIS WV-RANDOLPH WV-
TAYLOR WV-UPSHUR WV-WEBSTER WV-
157 PM EDT FRI JUL 19 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT BARBOUR...
BRAXTON...EASTERN HARRISON...LEWIS...NORTHEASTERN CLAY...NORTHERN
WEBSTER...TAYLOR...UPSHUR AND WEST CENTRAL RANDOLPH COUNTIES...

AT 154 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM FAIRMONT TO 4 MILES NORTHEAST OF WESTON TO 9 MILES
NORTHEAST OF CLAY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE THUNDERSTORMS WILL BE NEAR MCGEE AROUND 205 PM...HEATERS...AND
MEADLAND AROUND 210 PM...ROSEMONT...SUTTON...AND FLATWOODS AROUND 215
PM...HORNER AROUND 220 PM...FLEMINGTON AROUND 225 PM...WALKERSVILLE
AND LITTLE BIRCH AROUND 230 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
46 AND 129.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 7981 3851 8029 3852 8074 3856 8078
      3852 8086 3853 8104 3885 8075 3890 8061
      3895 8065 3942 8025 3940 8020 3941 8011
      3939 8008 3946 7994 3944 7990 3931 7989
      3923 7980

06
Special weather statement, Jul 19, 2:07 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
207 PM EDT FRI JUL 19 2013

OHZ075-076-085-WVZ008>010-016>019-027>029-191900-
ATHENS OH-BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-JACKSON WV-MEIGS OH-
PLEASANTS WV-RITCHIE WV-ROANE WV-WASHINGTON OH-WIRT WV-WOOD WV-
207 PM EDT FRI JUL 19 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT CALHOUN...
EASTERN MEIGS...GILMER...JACKSON...NORTH CENTRAL CLAY...PLEASANTS...
RITCHIE...ROANE...SOUTH CENTRAL WASHINGTON...SOUTHEASTERN ATHENS...
WEST CENTRAL BRAXTON...WIRT AND WOOD COUNTIES...

AT 206 PM EDT...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED FROM 5 MILES SOUTHEAST OF COOLVILLE TO 3 MILES EAST OF
RIPLEY TO 14 MILES NORTH OF CHARLESTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE THUNDERSTORMS WILL BE NEAR LITTLE HOCKING AROUND 220 PM...
WASHINGTON...AND GAY AROUND 225 PM...LEROY AROUND 230 PM...HARMONY
AROUND 235 PM...ROCKPORT AROUND 240 PM...BELPRE...PEEWEE AND WALTON
AROUND 245 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 117 AND 182 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 22
AND 46.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3887 8075 3854 8101 3853 8124 3852 8128
      3854 8134 3855 8147 3861 8152 3855 8163
      3868 8174 3869 8177 3881 8178 3924 8188
      3940 8118

06
Special weather statement, Jul 19, 3:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT FRI JUL 19 2013

WVZ008-009-017>019-192000-
CALHOUN WV-JACKSON WV-RITCHIE WV-WIRT WV-WOOD WV-
301 PM EDT FRI JUL 19 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON...
NORTHWESTERN CALHOUN...SOUTHEASTERN WOOD...SOUTHWESTERN RITCHIE AND
WIRT COUNTIES...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF ELIZABETH...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PEEWEE AROUND 315 PM...MORRISTOWN AROUND 330
PM...PALESTINE AROUND 345 PM...PALESTINE AROUND 350 PM...ELIZABETH
AROUND 355 PM AND CHERRY AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
151 AND 163 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 8126 3896 8114 3891 8139 3894 8145
      3893 8147 3893 8149 3889 8153 3887 8163
      3904 8171

09
Special weather statement, Jul 19, 3:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT FRI JUL 19 2013

WVZ046-047-192015-
POCAHONTAS WV-RANDOLPH WV-
316 PM EDT FRI JUL 19 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN POCAHONTAS AND
SOUTHWESTERN RANDOLPH COUNTIES...

AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
CASS SCENIC RAILROAD STATE PARK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MINGO AROUND 325 PM...SNOWSHOE AROUND 330
PM...CASS SCENIC RAILROAD STATE PARK AROUND 345 PM...DUNMORE AROUND
355 PM...GREENBANK AROUND 405 PM AND BOYER AROUND 410 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3856 7966 3852 7965 3849 7969 3843 7968
      3840 7971 3836 7972 3835 7976 3830 7980
      3831 8018 3847 8021 3852 8018 3865 7965
      3858 7964

09

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:28 AM EDTHeat AdvisoryRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more15 hr
Jul 19, 1:10 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more50 min
Jul 19, 1:57 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Lewis, Taylor, Upshur48 min
Jul 19, 2:07 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Jackson, Pleasants, Ritchie, Roane and 2 more53 min
Jul 19, 3:01 PM EDTSpecial Weather StatementRLXWirt59 min
Jul 19, 3:16 PM EDTSpecial Weather StatementRLXPocahontas59 min
Jul 19, 6:49 PM EDTSpecial Weather StatementRLXLincoln41 min
Jul 19, 6:51 PM EDTSpecial Weather StatementRLXLincoln39 min
Jul 19, 7:16 PM EDTSpecial Weather StatementRLXFayette59 min
Jul 19, 3:49 PM EDTSpecial Weather StatementRLXAthens, Meigs41 min
Jul 19, 4:12 PM EDTSpecial Weather StatementRLXPerry63 min
Jul 19, 4:17 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry58 min

Nearby

Flash Flood Warnings in West Virginia, 2013Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.